Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 30, 2006, 8:45 AM CST for Wayne County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2006, 8:45 AM CST (14:45 UTC)
- Expired
- Jan 30, 2006, 9:12 AM CST
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 301446 SVRMOB MSC153-301515- /O.NEW.KMOB.SV.W.0029.060130T1445Z-060130T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 845 AM CST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 915 AM CST * AT 838 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR STRENGTHFORD...OR ABOUT 13 MILES WEST OF WAYNESBORO...AND MOVING EAST AT 40 MPH. THE STORM MAY ALSO PRODUCE SUDDEN DAMAGING WIND GUSTS TO AROUND 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODWARDS BY 850 AM CST WAYNESBORO AND BOICE BY 855 AM CST DENHAM AND WINCHESTER BY 900 AM CST GRETNA BY 905 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3172 8889 3160 8893 3159 8847 3185 8848 $$
1 follow-up statement
000 WWUS54 KMOB 301512 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 908 AM CST MON JAN 30 2006 MSC153-301518- /O.CAN.KMOB.SV.W.0029.000000T0000Z-060130T1515Z/ WAYNE MS- 910 AM CST MON JAN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY HAS BEEN CANCELLED... AT 910 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GRETNA TO WINCHESTER. THE LINE OF STORMS WAS MOVING TO THE EAST AT 35 MPH. THE STORMS WERE BELOW SEVERE LIMITS. ALTHOUGH THE STORMS WERE NOT TO SEVERE LIMITS...SUDDEN WIND GUSTS AROUND 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND SMALL HAIL CAN STILL BE EXPECTED WITH THESE STORMS AS THEY MOVE OVER EASTERN WAYNE COUNTY. LAT...LON 3172 8889 3160 8893 3159 8847 3185 8848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:58 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 30, 7:58 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 758 AM CST MON JAN 30 2006 UPDATED FOR SEVERE WEATHER POTENTIAL .SHORT TERM... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THUNDERSTORMS WERE FORMING OVER THE SOUTHERN HALF OF MISSISSIPPI IN AN AREA RESPONDING TO STRONG ASCENT DUE TO EASTWARD ADVECTION OF UPPER LEVEL HEIGHT FALLS AND APPROACH OF SURFACE FRONTAL BOUNDARY. MID LEVEL HEIGHT FALLS OF 80 TO 120 METERS ARE FORECAST TO PASS THROUGH THE AREA OVER THE NEXT 12 HOURS. THIS CAUSES A SHARPENING/AMPLIFICATION AT THE BASE OF A MID LEVEL TROF...AN INCREASE IN HIGH LEVEL DIFFLUENT FLOW AND UPPER LEVEL JET WINDS. NEW DATA IS NOW POINTING TO A POTENTIAL OF SEVERE THUNDERSTORMS TODAY DUE TO THE SYNOPTIC SCALE DYNAMICS MOVING THROUGH AND A STRENGTHENING UP OF A UNIDIRECTIONAL WESTERLY FLOW WITH HEIGHT. DEEP LAYER MOISTURE THOUGH IS NOT AS HIGH AS IT COULD BE...DUE TO THE DEPTH OF WESTERLIES AND LIMITED DEGREE OF INSTABILITY. HOWEVER...UNIDIRECTIONAL SPEED SHEAR DOES LEND SUPPORT FOR DAMAGING WINDS IN ANY LOOPS AND BOWING LINE SEGMENTS. FRONTAL PASSAGE IS EXPECTED BY AFTERNOON...WHICH BRINGS AN END TO THE THUNDERSTORM THREAT. COOLER TEMPERATURES EXPECTED TONIGHT IN THE WAKE OF THE FRONTAL PASSAGE. /10 && ........................PREVIOUS DISCUSSION...................... .LONG TERM...TUESDAY THROUGH SUNDAY...BY TUESDAY MORNING...TODAYS COLD FRONT WILL BE WELL EAST OF FORECAST AREA WITH HIGH PRESSURE OVER AREA BY TUESDAY EVENING. HIGH MOVES OFF QUICK ENOUGH THAT MOISTURE RETURN WILL BE SUFFICIENT TO PUT RAIN BACK IN FORECAST BY WEDNESDAY NIGHT. A SERIES OF WEAK DISTURBANCES IN THE NEAR ZONAL UPPER FLOW WILL KEEP ENOUGH UPPER DYNAMICS AROUND...DESPITE LACK OF GOOD LOW LEVEL INSTABILITY THAT WE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN FORECAST UNTIL FRIDAY NIGHT. SURFACE COLD FRONT CROSSING AREA FRIDAY NIGHT WILL BRING A BRIEF END TO THE SCATTERED SHOWERS AND THUNDERSTORMS AS HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA FOR THE WEEKEND./11 && .MARINE......EXPECT TO SEE A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IN THE WAKE OF THE FRONTAL PASSAGE TODAY AND TONIGHT. WINDS DROP OFF AND SEAS SUBSIDE AS HIGH PRESSURE RIDGE AXIS MOVES ACROSS ON TUESDAY.. RIDGE MOVES EASTWARD TO OFF THE SOUTHEAST UNITED STATES COAST BY WEDNESDAY NIGHT...RESULTING IN A RETURN FLOW AND AN UNSETTLED WEATHER PATTERN LATE IN THE WEEK. /10 && .FIRE WEATHER...CHANCE OF SHOWERS THIS AFTERNOON AS COLD FRONT MOVES ACROSS FORECAST AREA. DRYING OUT AGAIN ON TUESDAY...ENOUGH SO THAT WILL GO AHEAD AND ISSUE A RED FLAG FOR THE FLORIDA ZONES WITH THE 6 AM FIRE WEATHER FORECAST. MOISTURE RETURNS ON SOUTHEAST WINDS BY WEDNESDAY WITH NO ADDITIONAL HUMIDITY CONCERNS FORESEEN THE REMAINDER OF THE WEEK./11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 38 66 40 / 30 0 0 0 PENSACOLA 68 41 64 41 / 40 10 0 0 DESTIN 70 45 63 43 / 40 20 0 0 EVERGREEN 69 35 62 34 / 40 10 0 0 WAYNESBORO 63 34 62 35 / 20 0 0 0 CAMDEN 68 35 61 36 / 30 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA LATE AFTERNOON AND TONIGHT GMZ630-650-670. FL...SCA LATE AFTERNOON AND TONIGHT GMZ655-675. RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA. MS...NONE. &&
Hazardous weather outlook, Jan 30, 7:34 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 734 AM CST MON JAN 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 734 AM CST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... DUE TO THE FORECAST OF SIGNIFICANT MID LEVEL HEIGHT FALLS...A RESULTING AMPLIFICATION OF AN UPPER TROUGH THROUGH THE AREA TODAY AND A FRONTAL BOUNDARY THAT SWINGS THROUGH...SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO SPREAD EASTWARD. THUNDERSTORMS WERE QUICKLY FORMING OVER THE SOUTHERN HALF OF MISSISSIPPI AND THESE WILL IMPACT THE FORECAST AREA TODAY. WITH THE ONSET OF NEW DATA...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS NOW PLACED THE GULF COAST UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH WESTERLY FLOW ACTS TO PRECLUDE A NORTHWARD ADVANCE OF DEEP LAYER MOISTURE OFF THE GULF AND STRONG INSTABILITY WILL BE LACKING... THERE APPEARS TO BE ADEQUATE INCREASE IN WESTERLY WIND SPEEDS WITH HEIGHT AS TO SUPPORT SOME SEVERE THUNDERSTORMS. DAMAGING WINDS WILL BE THE MAIN THREAT IN STORMS. THE FRONT SWEEPS EAST OF THE AREA LATER TODAY...ENDING THE THUNDERSTORM THREAT ON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MID WEEK. THUNDERSTORMS COME BACK INTO THE FORECAST LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Jan 30, 8:23 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 823 AM CST MON JAN 30 2006 ALZ051>054-MSZ067-301515- WASHINGTON-CLARKE-WILCOX-CHOCTAW-WAYNE- INCLUDING THE CITIES OF...BUTLER...CHATOM...GROVE HILL AND WAYNESBORO... 823 AM CST MON JAN 30 2006 ...STRONG THUNDERSTORMS ARE MOVING EAST INTO PORTIONS OF WAYNE...CHOCTAW...WASHINGTON...CLARKE...AND WILCOX COUNTIES... AT 823 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 14 MILES NORTH OF HALSELL TO 17 MILES SOUTHWEST OF STRENGTHFORD...MOVING EAST AT 35 MPH INTO THE WESTERN SECTIONS OF WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... YANTLEY...WHISTLER...STRENGTHFORD...HIWANNEE...PUSHMATAHA...WOODWARDS AND MULBERRY THROUGH 915 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:47 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.